Persistence, seasonality, and fractional integration within a nonlinear framework: Evidence from US citizens’ overseas travel
Luis Gil-Alana and
James Payne
Tourism Economics, 2022, vol. 28, issue 3, 654-660
Abstract:
This research note examines data on US citizens’ overseas air passenger travel with respect to the degree of persistence, seasonality, nonlinearities, and fractional integration. Based on seasonally differenced data with allowance for autocorrelated errors, we find evidence of nonlinearity with moderate persistence and mean reversion in US overseas air travel. The results suggest that shocks to US overseas air travel will dissipate over time, and as such, the observed persistence and nonlinearity can provide useful information in the modeling and forecasting of future behavior.
Keywords: fractional integration; nonlinearity; tourism; US overseas air travel (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/1354816620962428 (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:sae:toueco:v:28:y:2022:i:3:p:654-660
DOI: 10.1177/1354816620962428
Access Statistics for this article
More articles in Tourism Economics
Bibliographic data for series maintained by SAGE Publications ().